Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 244, NWS Springfield, MO

August 7, 2015Dade County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 7, 2015, 3:17 AM CDT for Dade County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2015, 3:17 AM CDT (08:17 UTC)
Expired
Aug 7, 2015, 3:45 AM CDT
In force
28 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Dade County, MO

The radar

The Springfield radar (KSGF), 42 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1150 J/kg
Mixed-layer CIN
-219 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WUUS53 KSGF 070817
SVRSGF
MOC057-070845-
/O.NEW.KSGF.SV.W.0244.150807T0817Z-150807T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 AM CDT FRI AUG 7 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DADE COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 345 AM CDT

* AT 317 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOCKWOOD...
  OR 8 MILES WEST OF GREENFIELD...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STOCKTON LAKE...                  GREENFIELD...
  LOCKWOOD...                       EVERTON...
  SOUTH GREENFIELD...               NEOLA...
  PENNSBORO...                      SYLVANIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3729 9390 3742 9408 3755 9407 3746 9362
      3733 9363 3728 9371
TIME...MOT...LOC 0817Z 285DEG 25KT 3745 9398 

HAIL...1.00IN
WIND...60MPH
 
$$

HATCH
1 follow-up statement
965 
WWUS53 KSGF 070839
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT FRI AUG 7 2015

MOC057-070849-
/O.EXP.KSGF.SV.W.0244.000000T0000Z-150807T0845Z/
DADE MO-
339 AM CDT FRI AUG 7 2015

...THE SEVERE THUNDERSTORM WARNING FOR DADE COUNTY WILL EXPIRE AT 345
AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.

LAT...LON 3729 9390 3742 9408 3755 9407 3746 9362
      3733 9363 3728 9371
TIME...MOT...LOC 0836Z 285DEG 25KT 3745 9398 

$$

HATCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:34 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, Aug 6, 11:34 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT THU AUG 6 2015

...Scattered Storms Overnight...

.MESOSCALE DISCUSSION...
Issued at 1130 PM CDT THU AUG 06 2015

We are monitoring for the development of isolated to scattered
thunderstorms from extreme southeastern Kansas into far
southwestern Missouri overnight as progged by short term models.

A modest low level jet will intersect a surface boundary extending
from northeast Oklahoma into west central Arkansas. Subsequent
isentropic upglide and moisture convergence just north of this
boundary should instigate convective development within an
existing theta-e axis.

Most unstable CAPE values up to near 5000 J/KG reside just south
of the boundary while deep layer shear was near 40 kts. So a few
strong to marginally severe storms cannot be ruled out. However
locally heavy rainfall and frequent lightning will be the primary
hazards with these storms.

Activity will initially develop southwest of a Ft. Scott to Mount
Vernon line between midnight and 4 AM and track to the southeast.
Additional development will be possible farther northeast into
southwestern Missouri during the predawn hours.

&&

.SYNOPSIS...
Issued at 0228 PM CDT THU AUG 06 2015

Has been mostly sunny across the CWA today in the wake of an upper
level shortwave trough with a weak ridge building over the area.
Northeast flow at the lower levels behind the low has dried things
out (PW values around 1.20 in.) Higher dewpoints were to the south
and west of the CWA and with it, much warmer temperatures south of
a frontal boundary which was stretching across north central OK
into central AR.

Focus will be with precipitation chances late tonight into Friday
morning as front lifts back north and upper level shortwave dives
southeast into the area. Then shifting to hot conditions over the
weekend as upper ridge builds in.

&&

.SHORT TERM...(This Evening through Friday)
Issued at 0228 PM CDT THU AUG 06 2015

For tonight, will start to gradually see the front lift back to
the north and upper level energy moving in from the northwest
overnight tonight. Moisture should begin to creep back into the
area, with showers and thunderstorms possible after midnight. The
thunderstorm chances will continue until around midday with the
upper level energy shifting to the east during the afternoon and
upper level ridge building back into the forecast area from the
west. Not expecting any organized severe storms with this
shortwave, but a few could approach severe limits.

As the upper level ridge builds in and the front lifts north of
the area, we should start to warm up during the afternoon,
especially in the southwest portion of the CWA. Afternoon heat
index values will approach 105 degrees in the southwest corner of
the CWA.

.LONG TERM...(Friday Night through Thursday)
Issued at 0228 PM CDT THU AUG 06 2015

More significant heat will build into the area over the weekend
and the upper level ridge builds overhead. We will be well within
the warm sector and fairly capped keeping thunderstorm chances to
our north. Temperatures will likely climb into the mid to upper
90s with heat index values reaching the 100 to 110 degree range
over the weekend.

The heat looks to be short-lived however as a northern stream
shortwave dives southeast and drops a cold front through the area.
Upper level pattern will significantly change after that as ridge
retrogrades to the west and our upper level flow becomes almost
due north-south. Cooler and drier air will move into the area for
much of the remainder of the week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1130 PM CDT THU AUG 06 2015

VFR conditions at area terminals will persist much of the
overnight. However changes are anticipated overnight as scattered
showers and thunderstorms develop from southeastern Kansas into
southwestern Missouri north of a warm front. This could result in
thunderstorms in the terminal vicinities and intervals of MVFR
conditions. The scattered storms will diminish by midday Friday as
the warm front lifts north. Expect an increase in southerly winds
by Friday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

MESOSCALE...Foster
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Foster
Hazardous weather outlook, Aug 6, 9:19 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 PM CDT THU AUG 6 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080230-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
919 PM CDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.

DISCUSSION...

 ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVERNIGHT ACROSS
 PORTIONS OF SOUTHEASTERN KANSAS AND SOUTHWESTERN MISSOURI.
 THE STRONGER STORMS MAY PRODUCE HAIL TO THE SIZE OF NICKELS AND
 WIND GUSTS UP TO 50 MPH. LOCALLY HEAVY RAINFALL AND FREQUENT
 LIGHTNING WILL BE THE PRIMARY HAZARDS ASSOCIATED WITH THESE
 STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW STORMS MAY LINGER THROUGH THE MORNING HOURS ON FRIDAY.
  HAIL TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH WILL BE
  POSSIBLE WITH THE STRONGER STORMS.

  HOT AND HUMID WEATHER WILL RETURN TO THE AREA FROM FRIDAY
  THROUGH SUNDAY. AFTERNOON HEAT INDICES ARE EXPECTED TO BE IN
  THE 100 TO 110 DEGREE RANGE BOTH SATURDAY AND SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

In the hours before

Special weather statement, Aug 7, 2:26 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
226 AM CDT FRI AUG 7 2015

MOZ088-089-094-070815-
JASPER MO-DADE MO-LAWRENCE MO-
226 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHEASTERN
JASPER AND NORTHERN LAWRENCE COUNTIES UNTIL 315 AM CDT...

AT 225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GOLDEN CITY...OR 13 MILES SOUTHEAST OF LAMAR...MOVING SOUTHEAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
MOUNT VERNON...                   LOCKWOOD...
MILLER...                         MEINERT...
RED OAK...                        PENNSBORO...
DUDENVILLE...                     MAPLE GROVE...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 42 AND 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3730 9424 3735 9419 3735 9408 3743 9408
      3729 9365 3705 9381
TIME...MOT...LOC 0725Z 298DEG 21KT 3734 9413

HATCH
Special weather statement, Aug 7, 2:47 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 AM CDT FRI AUG 7 2015

MOZ095-103-070830-
CHRISTIAN MO-STONE MO-
247 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CHRISTIAN AND NORTHERN STONE
COUNTIES UNTIL 330 AM CDT...

AT 247 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CLEVER...OR NEAR REPUBLIC...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
NIXA...                           OZARK...
CLEVER...                         SPARTA...
BILLINGS...                       HIGHLANDVILLE...
FREMONT HILLS...                  HURLEY...
SPOKANE...                        PONCE DE LEON...
CHADWICK...                       LINDEN...
SELMORE...                        BOAZ...
CHESTNUTRIDGE...                  CHRISTIAN CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3697 9360 3710 9360 3709 9309 3691 9305
      3682 9321
TIME...MOT...LOC 0747Z 288DEG 14KT 3704 9348

HATCH
Special weather statement, Aug 7, 3:14 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
314 AM CDT FRI AUG 7 2015

MOZ089-094-070900-
DADE MO-LAWRENCE MO-
314 AM CDT FRI AUG 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND NORTHEASTERN LAWRENCE
COUNTIES UNTIL 400 AM CDT...

AT 314 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOCKWOOD...OR 9 MILES WEST OF GREENFIELD...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
STOCKTON LAKE...                  GREENFIELD...
LOCKWOOD...                       EVERTON...
DADEVILLE...                      SOUTH GREENFIELD...
MEINERT...                        NEOLA...
PENNSBORO...                      SYLVANIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3738 9408 3758 9407 3746 9362 3723 9362
      3718 9374
TIME...MOT...LOC 0814Z 300DEG 16KT 3746 9401

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 2:26 AM CDTSpecial Weather StatementSGFLawrence49 min
Aug 7, 2:36 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence39 min
Aug 7, 2:47 AM CDTSpecial Weather StatementSGFChristian43 min
Aug 7, 3:14 AM CDTSpecial Weather StatementSGFDade46 min
Aug 7, 3:21 AM CDTSpecial Weather StatementSGFLawrence39 min
Aug 7, 3:32 AM CDTSpecial Weather StatementSGFDouglas43 min
Aug 7, 3:43 AM CDTSpecial Weather StatementSGFTaney47 min
Aug 7, 3:58 AM CDTFlash Flood WarningSGFChristian, Dade, Greene, Lawrence, Stone6 hr
Aug 7, 4:33 AM CDTSpecial Weather StatementSGFChristian42 min
Aug 7, 4:51 AM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney39 min
Aug 7, 5:04 AM CDTSpecial Weather StatementSGFHowell, Oregon41 min
Aug 7, 5:21 AM CDTSevere Thunderstorm WarningSGFStone, Taney39 min
Aug 7, 5:29 AM CDTSpecial Weather StatementSGFOzark46 min
Aug 7, 5:42 AM CDTSpecial Weather StatementSGFOregon48 min
Aug 7, 6:18 AM CDTSpecial Weather StatementSGFGreene42 min
Aug 7, 9:52 AM CDTAreal Flood AdvisorySGFChristian, Dade, Greene, Lawrence, Stone6 hr
Aug 7, 2:25 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more56 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.